Indiana, 2009Flash Flood and Flooding in Indiana, March 10 to 12, 2009
March 10 to 12, 2009 · NWS IWX · 7 events in 7 counties and zones
Several systems moved across the area, bringing with them not only some severe weather in spots, but areas of flooding as well. Rainfall amounts through this period averaged between two and four inches in many locations with some areas seeing upwards of six inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.5 million
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several systems moved across the area, bringing with them not only some severe weather in spots, but areas of flooding as well. Rainfall amounts through this period averaged between two and four inches in many locations with some areas seeing upwards of six inches. Numerous counties reported high water on roads, with several rivers and lakes going well out of their banks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 10, 3:16 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Mar 10, 3:16 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 PM EDT TUE MAR 10 2009
.SHORT TERM...
TONIGHT THROUGH WEDNESDAY
IMPRESSIVE SFC CYCLOGENESIS ONGOING ACROSS THE UPPER MIDWEST AS A
STAUNCH MID LEVEL VORT MAX EJECTS INTO THAT REGION. LOCALLY A STRONG
WARM FRONT CONTINUES TO LIFT NORTH BEING DRIVEN BY STRONG LL FLOW OF
30 TO 40 KNOTS H925-H85. SFC TEMPS ACROSS THIS BOUNDARY JUMPED FROM
THE UPPER 40S/LOWER 50S WELL INTO THE 60S. LL MOISTURE IS ALSO ON
THE INCREASE WITH SFC DEWPOINTS RISING INTO THE MID AND UPPER 50S AT
MANY LOCATIONS. THE SFC WARM FRONT SEEMS TO BE SLOWING IN THE FAR NE
WHERE SUSTAINED ESE FLOW WITH TRAJECTORIES OFF OF LAKE ERIE ARE
ACTING TO SUSTAIN A MORE AGGRESSIVE SHALLOW COLD LAYER. SEVERAL
EMBEDDED WEAK MID LEVEL JETLETS ARE LIKELY EMBEDDED IN THE ROBUST
MID LEVEL FLOW AND GIVEN 12Z AND ACARS SOUNDING/ LIKELY AIDING IN
THE DEVELOPMENT OF GRAVITY WAVE DYNAMICS PER CONDITIONALLY UNSTABLE
SOUNDING S ABOVE A RATHER DEEP FRONTAL INVERSION. HENCE...INCREASING
STRATIFORM RAIN SHIELD IS EXHIBITING SOME LINEAR CONVECTIVE
STRUCTURE PERPENDICULAR TO THE MEAN FLOW ALOFT.
HAVE FOLLOWED VERY CLOSE TO THE NAM/NMM GIVEN VERY GOOD
INITIATION/AND LITTLE TO NO CONVECTIVE CONTAMINATION. THE POTENTIAL
FOR VIGOROUS CONVECTION IS CERTAINLY STILL VIABLE GIVEN INCREASED
LL MOISTURE WITH DEWPOINTS PUSHING 60/EXPECTED HEIGHT FALLS
ASSOCIATED WITH AN IMPRESSIVE MID LEVEL SHORTWAVE TROUGH...ALTHOUGH
THE MAJORITY OF LARGE SCALE ASCENT IS EXPECTED TO PASS WELL NORTH OF
THE REGION/IMPRESSIVE LL FLOW WITH 60 TO 70 KNOTS EXPECTED TO
DEVELOP AT H85/RATHER SHARP COLD FRONT WITH A STRONG DYNAMICAL
FORCING LIKELY TO HELP OFF SET LIMITED CAPES OF ONLY 500 J/KG
/PER MODIFIED ILX 18Z SOUNDING. CONCERN IS HIGH FOR A ANOTHER
DAMAGING WIND EVENT ESPECIALLY GIVEN THE DEGREE OF 0-3KM SHEAR OF
50 KNOTS PERPENDICULAR TO THE ANTICIPATED SQUALL LINE AND FRONTAL
ZONE. THE POTENTIAL FOR DAMAGING WINDS WILL ESPECIALLY EXIST SOUTH
OF ROUTE 30 WHERE BETTER KINEMATICS AND FAVORABLE THERMODYNAMICS
WILL OVERLAP. EXPECTING CONVECTIVE INITIATION IN WESTERN IL ALONG
OR SLIGHTLY AHEAD OF THE SFC COLD FRONT WITH A QUICK EVOLUTION TO
A SQUALL LINE. ANOTHER CONCERN TONIGHT WILL BE ADDITIONAL HEAVY
RAINS EXACERBATING ONGOING FLOODING. CURRENT PROGS INDICATE AN
ADDITIONAL 0.75 TO 1.5 INCHES ARE EXPECTED...ESPECIALLY OVER THE
NW FA WHERE STRATIFORM PRECIP IS ONGOING AND ADDITIONAL CONVECTION
IS EXPECTED THIS EVENING. FINALLY VERY STRONG LL SFC WINDS ARE
EXPECTED TO DEVELOP POST FRONTAL GIVEN THE INTENSIFYING PRESSURE
GRADIENT OVER THE REGION PER A DEEP SFC LOW. STRONG CAA/WITH H925
TEMPS CRASHING FROM 16C TO -3C BY 06Z IN THE NW WILL OFFER SUPERB
DOWNWARD MOMENTUM TRANSPORT COMBINED WITH WITH A STRONG
ISSALOBARIC COMPONENT. HAVE CONTINUED THE WIND ADV WITH STRONGEST
WINDS EXPECTED TO ARRIVE IN THE 07Z TO 12Z TIME FRAME.
OTHERWISE...MUCH COLDER TEMPS TOMORROW WITH HIGHS BARLEY REACHING
THE 30S NORTH TO THE UPPER 30S SOUTH AS THE POLAR VORTEX SCRAPES
THE SOUTHERN GREAT LAKES. DID RETAIN FLURRY MENTION IN THE NW PER
INCREASING LAKE INDUCED CAPE...ALTHOUGH HAVE LEFT POPS VERY LOW
DUE TO LIMITED LL MOISTURE WITH H85 RH IN THE 20-30 PERCENT RANGE.
&&
.LONG TERM...
RAPIDLY DEEPENING CYCLONE LIFTING THROUGH THE UPPER MIDWEST SHRT
TERM W/LATE SEASON ARCTIC SURGE DROPPING SEWD ACRS THE PLAINS. THUS
UNSEASONABLY COLD ARCTIC SFC RIDGING TO START THE LONG TERM PD THU.
TEMPS WILL STRUGGLE INTO THE 30S IF THAT AS CORE OF 1040MB SFC RIDGE
SETTLES SWD ACRS THE SRN LAKES. HARD TO GAUGE LK RESPONSE THIS TIME
OF YEAR W/MARGINAL TEMP DIFFERENTIAL AND RELATIVELY SHRT FETCH
WITHIN EXCEEDINGLY DRY LL AIRMASS. NAM/WRF SHOWS 850MB TD/S OF -40
WHICH SUGGESTS LTL IF ANY RESPONSE AT ALL INCLUDING STRATOCU
DVLPMNT. AS SUCH WILL CAN SNOW MENTION AND DROPS POPS ALTOGETHER
THU/THU NIGHT. OTHERWISE SFC RIDGE SLOW TO SHIFT EWD W/GRADUAL
MODERATION XPCD INTO THIS WEEKEND AHD OF EJECTING SRN STREAM SW
TROUGH SITTING OF CA COAST THIS AFTN. 12Z GFS/ECMWF SOLUTIONS
SIMILAR TO 00Z RENDITION TAKING THAT SYS UP INTO THE OH VALLEY
SUN AND FEELS ITS WORTH OF BACKING POP MENTION MON SOONER TO INCLUDE
BOTH SUN/SUN NIGHT. REMAINDER OF MID-LT WEEK PD WILL BE DRY AND
WELCOME GIVEN RECENT VRY WET SPELL.
&&
.AVIATION...
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 1 AM EDT /MIDNIGHT CDT/ WEDNESDAY FOR
INZ003>009-012>018-020-022>027-032>034.
WIND ADVISORY FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 12 PM EDT
/11 AM CDT/ WEDNESDAY FOR INZ003>009-012>018-020-022>027-
032>034.
MI...FLASH FLOOD WATCH UNTIL 1 AM EDT WEDNESDAY FOR MIZ077>081.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EDT WEDNESDAY FOR
MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 1 AM EDT WEDNESDAY FOR OHZ001-002-004-
005-015-016-024-025.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EDT WEDNESDAY FOR
OHZ001-002-004-005-015-016-024-025.
LM...GALE WARNING FROM 10 PM THIS EVENING TO 6 PM EDT WEDNESDAY FOR
LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...HOLSTEN
AVIATION...JCHazardous weather outlook, Mar 10, 4:21 AM EST, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 AM EDT TUE MAR 10 2009
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-110930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
521 AM EDT TUE MAR 10 2009 /421 AM CDT TUE MAR 10 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. SOME OF THE
STORMS MAY BE SEVERE WITH DAMAGING WINDS...MAINLY IN THE EVENING.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD EXACERBATE
ONGOING RIVER FLOODING AND RESULT IN FLASH FLOODING OF SOME
STREAMS AND LOW LYING AREAS. FLOODING ON RIVERS IN THE AREA SHOULD
BEGIN TO DECREASE BY LATE IN THE WEEK...HOWEVER SOME RIVERS WILL
LIKELY REMAIN FLOODED THROUGH NEXT WEEKEND. STRONG WINDS WILL
DEVELOP LATE TONIGHT BEHIND THIS SYSTEM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AS COLD HIGH
PRESSURE BUILDS INTO THE REGION. SUSTAINED WINDS OF 25 TO 30 MPH
WITH GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-110930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
521 AM EDT TUE MAR 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A GALE WATCH IS IN EFFECT THIS EVENING THROUGH WEDNESDAY MORNING.
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST THROUGH
THURSDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO POSSIBLE
TUESDAY AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GALE WARNING CONTINUES THROUGH WEDNESDAY AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Mar 10, 8:19 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
919 PM EDT TUE MAR 10 2009
INZ005>009-014>018-023-024-110215-
ALLEN IN-DE KALB IN-ELKHART IN-FULTON IN-KOSCIUSKO IN-LAGRANGE
IN-MARSHALL IN-MIAMI IN-NOBLE IN-STEUBEN IN-WABASH IN-WHITLEY IN-
919 PM EDT TUE MAR 10 2009
...SPECIAL WEATHER STATEMENT...
AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD RAIN WITH A FEW DEVELOPING THUNDERSTORMS ACROSS NORTH
CENTRAL AND NORTHEAST INDIANA. WINDS UP TO 50 MPH...HEAVY
DOWNPOURS...AND SOME LIGHTNING ARE ALL POSSIBLE THIS EVENING.
ISOLATED SEVERE THUNDERSTORMS WITH WIND GUSTS OF 65 TO 70 MPH ARE
ALSO POSSIBLE.
LOCATIONS IN THE PATH OF THE STRONGEST THUNDERSTORMS INCLUDE...
NORTH MANCHESTER...
WINONA LAKE AND WARSAW...
NAPPANEE...
SYRACUSE...TRI-LAKES AND COLUMBIA CITY...
LIGONIER AND GOSHEN...
KENDALLVILLE AND GARRETT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. IN ADDITION TO THE WINDS...HEAVY RAINFALL WILL CAUSE
FLOODING OF LOW LYING AREAS...DITCHES...STREAMS AND CREEKS.
LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
LASHLEY
Local storm report, Mar 10, 8:21 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT TUE MAR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0919 PM FLOOD DEFIANCE 41.28N 84.36W
03/10/2009 DEFIANCE OH EMERGENCY MNGR
SEVERAL ROADS CLOSED. 6 HOMES EVACUATED. SANDBAGGING TO
KEEP WATER OUT OF PUBLIC LIBRARY.
&&
EVENT NUMBER IWX0902525
LUDLocal storm report, Mar 10, 8:24 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 PM EDT TUE MAR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0922 PM FLOOD FORT WAYNE 41.07N 85.14W
03/10/2009 ALLEN IN EMERGENCY MNGR
13 ROAD CLOSURE REPORTS DUE TO HIGH WATER.
&&
EVENT NUMBER IWX0902526
LUDFlood, Fulton
- When
- March 10, 8:28 PM EST to March 12, 5:00 AM EST
- Where
- Fulton County, 3.13 mi ENE of Talma to 2.65 mi W of Akron
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 41.173, -86.078
Numerous roads were flooded with standing water ranging from six inches to a few feet in depth. Flooding occurred along the Tippecanoe River which flows through the northern part of the county. Little Yellow Creek, which is fed by the Tippecanoe River, rose dramatically over a 24 hour period as rainfall amounts of 2 to 4 inches were observed. This high water resulted in a portion of County Road 825 East, north of County Road 600 North, being washed out, roughly 12 feet deep. The road gave way under a SUV that was traveling along the road. This SUV made it across, but a second SUV behind this first did not and got wedged in the opening. The father of the female driver attempted to rescue his daughter and 2 grandchildren, but was swept about 50 yards downstream before grabbing onto branch. He stood up in the water on a log for about 20 minutes and was rescued with no serious injuries.
Flood, Steuben
- When
- March 10, 8:28 PM EST to March 12, 5:00 AM EST
- Where
- Steuben County, 1 mi WNW of Clear Lake to 1.38 mi SSE of Alvarado
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 41.736, -84.847
Numerous roads were flooded with standing water ranging from six inches to a few feet in depth. At least 3 roads suffered some degree of wash out. These were County Road 950 East north of U.S. 20, County Road 20 North near County Road 100 East and a portion of West Fox Lake Road. Several lakes in the northern part of the county experienced high water levels, with some damage reported as well as sporadic evacuations. A NWS Cooperative observer in Angola reported 4.3 inches of rain over a 4 day period.
Flood, Marshall
- When
- March 10, 8:28 PM EST to March 12, 5:00 AM EST
- Where
- Marshall County, 1.74 mi WNW of Ayr to 2.52 mi ESE of Tippecanoe
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Newspaper
- Coordinates
- 41.459, -86.111
The Yellow River came out of its banks, cresting around 14.2 feet. This resulted in streets and some properties in the flood plains of the river to become inundated with water. Some evacuations were necessary as water levels rose quickly. Water entered the Boys and Girls Club in Plymouth, resulting in shutting off both electricity and gas to the building and forcing its closure for a few days.
Flood, Noble
- When
- March 10, 8:28 PM EST to March 12, 5:00 AM EST
- Where
- Noble County, 4.58 mi NE of Wakefield Vlg to 2.23 mi WSW of Avilla
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Newspaper
- Coordinates
- 41.517, -85.187
Two to three inches of rain fell over a 24 hour period, resulting in several creeks and rivers exceeding their banks. Flood waters affected portions of Kendallville, as well as much of the eastern two thirds of the county. A section of County Road 200 North near the Noble-DeKalb county line was washed away from the flood water. In addition, Deibele Creek which flows through portions of Kendallville undermined a portion of South State Street, resulting in a 10 foot deep hole forming. Several lakes had higher than normal water levels, with Bixler and Smalley Lakes going outside their banks and causing some flooding to residences and adjacent roads.
Flood, Wabash
- When
- March 10, 8:28 PM EST to March 12, 5:00 AM EST
- Where
- Wabash County, 0.61 mi S of Liberty Mills to 0.89 mi SSW of North Manchester
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 41.021, -85.732
The Eel River went well out of its banks as a result of heavy rainfall over a several day period. The river crested just above 14 feet in North Manchester, with numerous roads under water in North Manchester and adjacent areas. No reports of injuries or rescues were noted.
Flood, Starke
- When
- March 10, 8:28 PM CST to March 12, 5:00 AM CST
- Where
- Starke County, 4.88 mi WNW of Hamlet to 2.22 mi E of Ober
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Newspaper
- Coordinates
- 41.402, -86.689
Numerous roads were flooded with standing water ranging from six inches to a few feet in depth. The hardest hit areas were generally south of US 30 with at least 10 roads reported closed due to high water. The Kankakee River rose to a record level of 13.72 feet near Davis. Several lakes in the area, including Bass Lake, rose to well above levels and caused areas of flooding to adjacent properties. Damage is estimated at one million dollars.
Flash Flood, White
- When
- March 11, 11:56 AM EST to March 12, 7:45 AM EST
- Where
- White County, 0.56 mi W of Norway to 0.46 mi SW of Norway
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Newspaper
- Coordinates
- 40.779, -86.761
Heavy rainfall which occurred across the Tippecanoe basin resulted in the flood gates being opened at the Norway dam. Peak flows through the gates reached around 26,000 cubic feet per second (cfs), resulting in widespread flooding downstream into the eastern part of Monticello. Evacuations occurred in many areas with numerous residences and businesses suffering water damage. Damage has been estimated to be at least 1 million dollars. There were no reports of injuries or fatalities related to the flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Ohio, March 10 to 12, 20091 death · 1 event
- Flooding in Michigan, March 10 to 15, 2009$3.7 million · 3 events
- Flash Flood and Flooding in Illinois, March 10 to 11, 2009$50,000 · 6 events
- Flash Flooding and Flood in Indiana, March 10 to 12, 2009$50,000 · 3 events
- Drought in Texas, March 10 to 31, 2009$30,000 · 4 events
- Blizzard and Winter Storm in Minnesota, March 10 to 11, 200913 events
- Dense Fog in Wisconsin, March 10, 200912 events
- Wildfire in Georgia, March 10 to 13, 2009$11,000 · 5 events
- Winter Storm and Winter Weather in Michigan, March 10 to 11, 20097 events
- Flooding in Illinois, March 10 to 12, 20096 events
- Winter Weather in Iowa, March 10, 20095 events
- Blizzard in South Dakota, March 10, 20095 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163106, 163112, 163113, 163114, 163118, 162948, 161926.